Psoriasis during therapy with olanzapine

Alessandra Latini, Massimo Carducci

Research output: Contribution to journalArticle

Abstract

The role of several drugs (lithium, betablockers, clonidine, digoxin, nonsteroidal anti-inflammatory agents, interferon and tetracyclines) in inducing or exacerbating psoriasis is not completely understood. We report two cases of psoriasis in patients treated with olanzapine, a new drug used for psychotic disorders. In the first patient worsening of a pre-existing mild psoriasis occurred shortly after starting olanzapine treatment, followed by a relapse of the dermatological disease after a new administration of the anti-psychotic drug. In the second case we observed the onset of psoriasis during olanzapine treatment in an individual without any previous history of psoriasis but with a family history of the disease. Although the mechanism by which psoriasis may be induced or exacerbated by olanzapine remains unknown, these observations underline the need for caution and close follow-up in the pharmacological management of patients with psoriasis or a family history of the disease.

Original languageEnglish
Pages (from-to)404-405
Number of pages2
JournalEuropean Journal of Dermatology
Volume13
Issue number4
Publication statusPublished - Jul 2003

Keywords

  • Olanzapine
  • Psoriasis
  • Psychosis
  • Side-effects

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Psoriasis during therapy with olanzapine'. Together they form a unique fingerprint.

  • Cite this